Alert archive / Louisiana / Flash Flood Warnings in 2009

Flash Flood Warning 46, NWS New Orleans, LA

December 14, 20097 parishes in Louisiana

NWS New Orleans, LA issued this flash flood warning at Dec 14, 2009, 6:36 PM CST for 7 parishes in Louisiana. It was in force for 114 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 14, 2009, 6:36 PM CST (00:36 UTC)
Expired
Dec 14, 2009, 8:30 PM CST
In force
114 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Ascension Parish, LA, Assumption Parish, LA, Lafourche Parish, LA, Saint Charles Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Terrebonne Parish, LA

What was reported inside it

TimeReportWhereRemark
Dec 14, 7:36 PM CSTFLASH FLOODGonzales, LASEVERAL ROADS FLOODED. SOME FLOOD WATERS APPROACHING PROPERTY.
Dec 14, 7:50 PM CSTFLASH FLOODHouma, LASEVERE STREET FLOODING WITH SOME STREETS CLOSED DUE TO HIGH WATER...MAINLY IN THE CITY. A FEW HOMES THREATENED. SOME BAYOUS BEGINNING TO OVERTOP...IN PARTICULAR LITTLE BAYOU BLACK.
Dec 14, 7:50 PM CSTFLASH FLOODRaceland, LAWATER APPROACHING SOME HOMES IN RACELAND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 60 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2009-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1935 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2009-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1935 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
452 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 150036
FFWLIX
LAC005-007-057-089-093-095-109-150230-
/O.NEW.KLIX.FF.W.0046.091215T0036Z-091215T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
636 PM CST MON DEC 14 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ASCENSION PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...GONZALES...DONALDSONVILLE...
  ASSUMPTION PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF NAPOLEONVILLE...
  NORTHWESTERN LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...THIBODAUX...LAROSE...CUT OFF...
  ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF HAHNVILLE...
  ST. JAMES PARISH IN SOUTHEAST LOUISIANA...
  ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...RESERVE...LAPLACE...
  TERREBONNE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF HOUMA...

* UNTIL 830 PM CST

* AT 631 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR IS 
INDICATING SHOWERS AND THUNDERSTORMS INCREASING IN COVERAGE FROM 
LAPLACE TO MORGAN CITY AND HOUMA. RAINFALL RATES OF 1 TO 2 INCHES 
PER HOUR IS LIKELY WITH THE HEAVIER THUNDERSTORMS. DUE TO SATURATED 
SOIL CONDITIONS HEAVY RAINFALL MAY PRODUCE FLASH FLOODING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RACELAND...
  NORCO...NEW SARPY...MONTEGUT...MATHEWS...LOCKPORT...DULAC...
  DESTREHAN...DES ALLEMANDS...COCODRIE...CHAUVIN...BOUTTE AND BAYOU
  CANE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 2929 9094 2934 9093 2933 9098 2930 9095
      2952 9127 2962 9119 2964 9108 2982 9110
      2985 9117 3014 9108 3033 9093 3024 9074
      3020 9071 3021 9066 3003 9027 2949 9032
      2932 9048 2929 9057 2923 9057 2912 9070

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 14, 4:12 PM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Dec 14, 4:12 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
412 PM CST MON DEC 14 2009

.SHORT TERM...
A BUSY EVENING IN STORE AS A LARGE BAND OF ORGANIZED HEAVY
RAINFALL IS APPROACHING ACROSS ACADIANA INTO THE GREATER BATON
ROUGE AREA. THIS BAND HAS PRODUCED 2 INCH PER HOUR RATES AND
SHOULD MOVE INTO THE BATON ROUGE METRO AREA BY 5 PM...WESTERN
PORTIONS OF NEW ORLEANS METRO AREA BY 7 PM. MEANWHILE...LARGE SLUG
OF GULF MOISTURE ADVANCING NORTH WITH MORE BANDS OF SHOWERS AND
STORMS DEVELOPING DOWNSTREAM OF THE MAIN BAND. NEEDLESS TO
SAY...THE FLASH FLOOD WATCH IS WELL WARRANTED AND ONLY CHANGE TO
PREVIOUS THINKING IS TO BUMP LOWER END TO 2 TO 3 INCHES WITH
LOCALLY 4 TO 6 INCHES. DENSE FOG SEEMS CONFINED TO NEAR WATER
AREAS AND WILL MAINTAIN MARINE DENSE FOG ADVISORY OF AREA LAKES
AND NEAR SHORE WATERS. OTHERWISE...WILL MENTION FOG IN ZONES BUT
FOREGO DENSE FOG ADVISORY FOR LAND AREAS AT THIS TIME AS
CONVECTION SHOULD OFFSET DENSE FOG FOR A WHILE. AN ADVISORY MAY BE
NEEDED LATER IF RAINS SUBSIDE UNEXPECTEDLY BUT PERSISTENT RAINS
ARE ANTICPATED FOR MUCH OF THE NIGHT. MAY SEE A REPRIEVE IN THE
MORNING FOR A FEW HOURS BEFORE REDEVELOPING DUE TO FRONTAL
FORCING.

.LONG TERM...
HAVE NOT MADE MANY CHANGES TO LONG TERM GRIDS WITH GREATER FOCUS
ON THE DAY 1 AND 2 PERIODS. BASICALLY LEFT DRY FORECAST WITH
CLOSER TO SEASONAL TEMPERATURES WEDNESDAY THROUGH SATURDAY. WILL
BE WATCHING MODEL TRENDS WITH GULF LOW FORMATION IN THE WEST
CENTRAL GULF LATER THIS WEEK BUT MODELS ARE DIVERGENT ON SOLUTIONS
WITH THIS FEATURE. IF LOW DEVELOPS...IT COULD PASS WELL SOUTH OF
AREA TO MINIMIZE IMPACTS ON FORECAST AREA OTHER THAN MARINE
ISSUES.

&&

.AVIATION...
MOST TERMINALS WILL BE IMPACTED WITH IFR CEILINGS AND VSBY EITHER
DUE TO FOG OR HEAVY PRECIPITATION OR BOTH THROUGH NEXT 24 HOURS.
FRONTAL PASSAGE EXPECTED TO MOVE ACROSS AREA TERMINALS GENERALLY
BETWEEN 18Z AND 00Z FROM WEST TO EAST.

&&

.MARINE...
DENSE SEA FOG SEEMS CONFINED TO SHORE AREAS AND A DENSE FOG
ADVISORY IS IN EFFECT UNTIL FRONTAL PASSAGE TUESDAY. ONSHORE FLOW
EXPECTED TO STAY AT MODERATE LEVELS THROUGH TUESDAY AND THEN SHIFT
NORTHWEST WITH FRONTAL PASSAGE TUESDAY AFTERNOON AND EARLY
EVENING. WINDY CONDITIONS WITH OCCASIONAL GALE FORCE GUSTS
PROBABLY IMPACTS TUESDAY NIGHT THROUGH WEDNESDAY EVENING WITH
MODIFIED ARCTIC AIRMASS DENSITY OVER RELATIVELY WARM WATERS.
MODELS SUGGEST ANOTHER LOW PRESSURE SYSTEM DEVELOPS IN THE WEST-
CENTRAL GULF AND MOVES EAST ACROSS THE CENTRAL GULF. THIS MAY
BRING AN INCREASE IN GRADIENT WINDS ACROSS THE NORTH GULF LATER IN
THE WEEK.

&&

.HYDROLOGY...
MANY RIVERS ARE IN FLOOD OR IN HIGH FLOWS. WE ARE CONTINUING TO
MONITOR RAINFALL TRENDS WITH RIVER MODELING INCLUSIVE OF 2 INCH
AREAL AVERAGED BASIN RAINFALL NEXT 24 HOURS...HEAVILY WEIGHTED TO
THE NEXT 12 HOURS. RIVER FLOODING WILL BE A CONCERN FOR THE NEXT
FEW DAYS OR INTO THE NEXT WEEK FOR THE LONGER REACH RIVERS LIKE
THE PEARL.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  67  39  59 / 100  90  10  10
BTR  63  65  41  60 /  90  90  10  10
MSY  70  72  46  61 /  90  90  20  10
GPT  66  68  45  61 /  90  90  20  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
     CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
     ROUGE...AND WEST FELICIANA.

GM...DENSE FOG ADVISORY UNTIL NOON TUESDAY FOR THE FOLLOWING
     MARINE ZONES: LAKES PONTCHARTRAIN AND MAUREPAS...COASTAL
     WATERS FROM THE LOWER ATCHAFALAYA RIVER TO THE MOUTH OF
     THE MISSISSIPPI RIVER OUT 20 NM.
     DENSE FOG ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING
     MARINE ZONES: COASTAL WATERS FROM THE MOUTH OF THE MISSISSIPPI
     RIVER TO PASCAGOULA MS OUT 20 NM.

MS...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING
     ZONES: AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

&&

24/RR
Hazardous weather outlook, Dec 14, 6:05 PM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
605 PM CST MON DEC 14 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-160015-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
605 PM CST MON DEC 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT
THUNDERSTORMS AND FLASH FLOODING...
A FLASH FLOOD WATCH IS IN EFFECT FOR THE EXPECTED RETURN OF HEAVY
RAIN. IN ADDITION...SOME THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING ISOLATED STRONG WIND GUSTS AND FREQUENT LIGHTNING.

FOG...
DENSE FOG IS EXPECTED TO PERSIST ACROSS THE MISSISSIPPI GULF COAST
AND OVER THE COASTAL WATERS TONIGHT. A DENSE FOG ADVISORY IS IN
EFFECT FOR THESE AREAS THROUGH TONIGHT...WITH VISIBILITY OF 1/4
MILE OR LESS EXPECTED.

RIVER FLOODING...
SEVERAL AREA RIVERS REMAIN NEAR OR JUST ABOVE FLOOD STAGE. PLEASE
REFER TO THE LATEST RIVER FLOOD WARNINGS...STATEMENTS AND RIVER
FORECASTS FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS AND FLASH FLOODING...
THE POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE THROUGH TUESDAY.
THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH THE DAYTIME
HOURS ON TUESDAY. STORM TOTAL RAINFALL OF 2 TO 3 INCHES IS LIKELY
ACROSS MOST OF THE AREA...WITH ISOLATED HIGHER AMOUNTS OF 4 TO 6
INCHES POSSIBLE. OCCASIONAL LIGHTNING AND GUSTY WINDS WILL ALSO BE
POSSIBLE WITH SOME OF THE THUNDERSTORMS DURING THE DAYTIME HOURS.

RIVER FLOODING...
SEVERAL AREA RIVERS WILL REMAIN NEAR OR ABOVE FLOOD STAGE. HEAVY
RAINFALL EXPECTED THROUGH TUESDAY COULD RESULT IN HIGHER CRESTS
THAN FORECAST...WITH ADDITIONAL RIVERS POSSIBLY RISING TO FLOOD
STAGE BY MID WEEK. PLEASE REFER TO THE THE LATEST RIVER FLOOD
STATEMENTS AND RIVER FORECASTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY REPORTS OF STREET FLOODING OR FLASH FLOODING TO THE
NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. THE NATIONAL
WEATHER SERVICE CAN BE REACHED AT 5 0 4 5 2 2 7 3 3 0...OR 9 8 5 6
4 9 0 3 5 7.

95/DM

In the hours before

Local storm report, Dec 14, 2:14 PM CST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
214 PM CST MON DEC 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     FLASH FLOOD      5 ENE GONZALES          30.24N 90.85W
12/14/2009                   ASCENSION          LA   EMERGENCY MNGR

            AMITE RIVER AND SUMMERFIELD ROADS CLOSED TO DUE HEAVY
            RAINFALL.

&&

MEFFERSO
Local storm report, Dec 14, 2:28 PM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
228 PM CST MON DEC 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      3 SE MCCOMB             31.21N 90.43W
12/14/2009                   PIKE               MS   EMERGENCY MNGR

            THE INERSECTION OF RAYBORN AND GUTTER ROADS WAS CLOSED
            DUE TO WATER FLOWING OVER THE ROAD FROM EXCESSIVE
            RAINFALL.

&&

MEFFERSO
Special weather statement, Dec 14, 3:12 PM CST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
312 PM CST MON DEC 14 2009

LAZ034>037-046>050-MSZ068-069-142315-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-WILKINSON-
AMITE-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY...
BATON ROUGE...GONZALES...DONALDSONVILLE...DENHAM SPRINGS...
WALKER...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY
312 PM CST MON DEC 14 2009

...BAND OF HEAVY RAIN MOVING TOWARDS THE BATON ROUGE METROPOLITAN
AREA...

AT 300 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM OPELOUSAS
TO NATCHEZ...MOVING SLOWLY TO THE EAST. THE COMBINATION OF THIS
SLOW MOVEMENT AND INTENSE RAIN WILL LIKELY RESULT IN FLOODING
ACROSS MUCH OF THE BATON ROUGE AREA...ESPECIALLY POOR DRAINAGE
AREAS. RAIN RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE AS
THIS LINE MOVES THROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
Local storm report, Dec 14, 5:43 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
543 PM CST MON DEC 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     FLASH FLOOD      GONZALES                30.22N 90.92W
12/14/2009                   ASCENSION          LA   EMERGENCY MNGR

            SIX ROADS IN PARISH CLOSED DUE TO FLOODING.

&&

FREVITTE
Special weather statement, Dec 14, 5:43 PM CST, 53 minutes before
LAZ038-040-050-150045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
543 PM CST MON DEC 14 2009

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING LIVINGSTON
PARISH...TANGIPAHOA PARISH...ST. TAMMANY PARISH...

AT 541 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF GONZALES...OR ABOUT OVER
WHITEHALL...MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...KILLIAN...
SPRINGFIELD...PONCHATOULA...HAMMOND...ROBERT...COVINGTON...FOLSOM AND
ABITA SPRINGS

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...HEAVY
DOWNPOURS...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE
LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Dec 14, 6:11 PM CST, 25 minutes before
LAZ040-150100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
611 PM CST MON DEC 14 2009

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. TAMMANY
PARISH...

AT 607 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...11 MILES NORTH OF COVINGTON...OR ABOUT
4 MILES EAST OF FOLSOM...MOVING EAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
SUN AND BUSH

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 6:27 PM CSTFlash Flood WarningLIXLivingston, Saint John the Baptist, Saint Tammany, Tangipahoa, Washington3 hr
Dec 14, 6:32 PM CSTSpecial Marine WarningLIX28 min
Dec 14, 6:57 PM CSTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles78 min
Dec 14, 7:12 PM CSTSpecial Marine WarningLIX63 min
Dec 14, 7:19 PM CSTRiver Flood WarningLIXSaint Helena36 hr
Dec 14, 7:19 PM CSTRiver Flood WarningLIXLivingston48 hr
Dec 14, 7:23 PM CSTRiver Flood WarningLIXTangipahoa25 hr
Dec 14, 7:31 PM CSTRiver Flood WarningLIXSaint Tammany26 hr
Dec 14, 8:20 PM CSTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles5 hr
Dec 14, 8:49 PM CSTFlash Flood WarningLIXAscension, Assumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist and 1 more5 hr
Dec 14, 9:11 PM CSTRiver Flood WarningLIXWashington5 days
Dec 15, 2:07 AM CSTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 2 more113 min
Dec 15, 2:51 AM CSTSevere Thunderstorm WarningLIXAssumption, Lafourche, Terrebonne39 min
Dec 15, 3:09 AM CSTSmall Craft AdvisoryLIX4 days
Dec 15, 4:00 AM CSTFlash Flood WarningLIXAssumption, Jefferson, Lafourche, Saint Charles, Saint James, Saint John the Baptist and 1 more105 min
Dec 15, 5:07 AM CSTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard113 min
Dec 15, 6:05 AM CSTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Saint Charles3 hr
Dec 15, 6:44 AM CSTFlash Flood WarningLIXLafourche, Saint Charles, Saint John the Baptist, Terrebonne2 hr
Dec 15, 7:07 AM CSTAreal Flood AdvisoryLIXEast Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee, Saint Helena and 4 more113 min
Dec 15, 8:50 AM CSTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Saint Charles, Saint John the Baptist3 hr
Dec 15, 9:15 AM CSTAreal Flood AdvisoryLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, Tangipahoa and 2 more2 hr
Dec 15, 9:18 AM CSTSevere Thunderstorm WarningLIXJefferson, Lafourche, Saint Charles42 min
Dec 15, 10:01 AM CSTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles3 hr
Dec 15, 10:04 AM CSTFlash Flood WarningLIXAssumption, Lafourche, Terrebonne3 hr
Dec 15, 11:23 AM CSTAreal Flood AdvisoryLIXJefferson, Lafourche, Plaquemines, Saint Bernard, Terrebonne112 min
Dec 15, 11:49 AM CSTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Saint Charles, Saint John the Baptist3 hr
Dec 15, 12:09 PM CSTSpecial Marine WarningLIX66 min
Dec 15, 12:12 PM CSTMarine Dense Fog AdvisoryLIX6 hr
Dec 15, 1:15 PM CSTSpecial Marine WarningLIX60 min
Dec 15, 2:57 PM CSTFlash Flood WarningLIXLafourche, Saint Charles4 hr
Dec 15, 3:00 PM CSTSpecial Marine WarningLIX60 min

Nearby

Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.